MAUDE Adverse Event Report: ARTHREX, INC. VA LOCKING SCREW, 1.4X8MM; BONE FIXATION PLATE

ARTHREX, INC. VA LOCKING SCREW, 1.4X8MM; BONE FIXATION PLATE
Model Number VA LOCKING SCREW, 1.4X8MM
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw.
 
Event or Problem Description
On 3/30/2022, it was reported by a sales representative via email that (3) ar-18714v-06 va locking screw stripped and would not lock into an ar-18714p-18 triangle plate from the ar-18700fs mini cfs kit.All three screws were removed and switched out for cortical screws from the same mini cfs kit.The plate remained in patient.This was discovered during a proximal phalanx orif procedure on (b)(6) 2022.Additional information received 4/4/2022: per sales representative, this procedure occurred on (b)(6) 2021 and an ar-18714v-06 va locking screw and an ar-18714v-08 va locking screw stripped and would not lock into triangle plate.Nothing broke inside the patient and case was completed successfully.

Brand Name
VA LOCKING SCREW, 1.4X8MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19089255
Report Number1220246-2024-01983
Device Sequence Number7102580
Product Code HRS
UDI-Device Identifier00888867303720
UDI-Public00888867303720
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA LOCKING SCREW, 1.4X8MM
Device Catalogue NumberAR-18714V-08
Device Lot Number1067867
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown